Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 52, NWS Shreveport, LA

May 29, 2017Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at May 29, 2017, 9:05 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at May 29, 2017, 11:30 PM CDT. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2017, 9:05 AM CDT (14:05 UTC)
In effect from
May 29, 2017, 11:30 PM CDT
Expired
Jun 1, 2017, 4:00 AM CDT
In force
53 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

853 
WGUS44 KSHV 291405
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
905 AM CDT Mon May 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-301405-
/O.NEW.KSHV.FL.W.0052.170530T0430Z-170601T0900Z/
/NCST2.1.ER.170530T0430Z.170530T1800Z.170531T1500Z.NO/
905 AM CDT Mon May 29 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Neches.
* from this evening to late Wednesday night...or until the warning is
  cancelled.
* AT  8:30 AM Monday The stage was 9.8 feet. 
* Minor flooding is forecast. 
* Flood stage is 12.0 feet. 
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 12.5 feet by tomorrow early afternoon. The river will fall 
  below flood stage by late Wednesday morning.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC001-073-225-455-301405-
/O.NEW.KSHV.FL.W.0053.170529T1405Z-000000T0000Z/
/ATOT2.1.ER.170529T0607Z.170530T0600Z.000000T0000Z.NO/
905 AM CDT Mon May 29 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Alto.
* until further notice...or until the warning is cancelled.
* AT  8:15 AM Monday The stage was 17.1 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue rising to near 17.7 feet by 
  tomorrow early afternoon then begin falling.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

25
1 follow-up statement
452 
WGUS84 KSHV 301907
FLSSHV


Flood Statement
National Weather Service Shreveport LA
207 PM CDT Tue May 30 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-301937-
/O.CAN.KSHV.FL.W.0052.000000T0000Z-170601T0900Z/
/NCST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Tue May 30 2017

The flood warning is cancelled for
  the Neches River Near Neches, Texas.
* At 130 PM Tuesday The stage was 11.6 feet. 
* Flood stage is 12 feet. 
* Forecast...The river will crest below flood stage at 11.9 feet 
  by early Wednesday morning.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC001-073-225-455-311907-
/O.EXT.KSHV.FL.W.0053.000000T0000Z-170604T0600Z/
/ATOT2.1.ER.170529T0607Z.170530T0530Z.170602T1800Z.NO/
207 PM CDT Tue May 30 2017

The flood warning continues for
  the Neches River Near Alto, Texas.
* until late Saturday night...or until the warning is cancelled.
* At 115 PM Tuesday The stage was 17.7 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 16 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Friday early afternoon.
* Impact...at 18.0 feet...Expect moderate to severe flooding of the 
  heavily wooded floodplain. Boat ramps and picnic areas will be 
  completely inundated.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

TXC005-225-373-455-457-311907-
/O.CON.KSHV.FL.W.0050.000000T0000Z-000000T0000Z/
/DIBT2.1.ER.000000T0000Z.170601T1800Z.000000T0000Z.NO/
207 PM CDT Tue May 30 2017

The flood warning continues for
  the Neches River Near Diboll, Texas.
* until further notice...or until the warning is cancelled.
* At  115 PM Tuesday The stage was 12.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will continue rising to near 13.1 feet by 
  Thursday early afternoon then begin falling.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:21 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 29, 6:21 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 AM CDT Mon May 29 2017

.AVIATION...
Scattered -SHRA/-TSRA have diminished and VFR-LIFR CIGS remains
in its wake. Fog may develop shortly after daybreak as hinted at
by latest metar ob reports of 6SM and 7SM at ktxk and ktyr
respectively. Light northerly /and at time variable/ winds will
persist today before veering to the south overnight. Any lingering
fog will scour out by mid-late morning whilst cloud decks will be
slow to improve to VFR-MVFR criteria during the aforementioned
time-frame. The lull in precipitation will be short-lived if a
few breaks in the cloud cover can give way to daytime
destabilization and thus promote the development of -SHRA/-TSRA
once again by this afternoon. Coverage is anticipated to be less
than recent days, but is expected to impact kshv, ktyr, kggg and
klfk where the remaining terminals may be more of a close call
/VCSH or VCTS/. Have therefore tried to insert best timing of
precip either with a prevailing mention or a TEMPO group.
Overnight, CIGS and VIS will once again deteriorate to MVFR-IFR
and VFR-MVFR respectively.

&&

.PREV DISCUSSION... /issued 304 AM CDT Mon May 29 2017/

DISCUSSION...
Only some sct shwrs left behind from Sunday's convection. Stalled
boundary difficult to discern, but looks to be roughly located
along a line from Palestine TX to Arkadelphia AR. Split jet
pattern aloft will continue to interact with this boundary over
the next several days, which will produce multiple rounds of
convection, especially when enhanced by daytime heating. While
widespread severe storms are not expected, cannot rule out a few
severe storms today and/or during the entire fcst pd.

Upper flow to become even more unsettled by late in the work week,
as an upper low moves into the TX Panhandle. Coverage of
convection may be more widespread Thursday through the weekend as
the low slowly moves ewd into our region. In addition, although
very uncertain, severe storms may be possible due to the increased
upper level dynamics associated with the upper low.

Temp fcst this pd may prove to be tricky. With cloud cover and at
least sct convection present for much of the week, temps overall
should be limited to the lower to mid 80s. However, peeks of sun
will be possible, and these could send our temps rocketing towards
90 degrees in some locations. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  67  83  67 /  50  30  40  20
MLU  83  67  81  66 /  60  40  50  20
DEQ  85  62  87  63 /  10  10  20  20
TXK  83  64  85  66 /  20  10  20  20
ELD  83  66  84  65 /  50  20  40  20
TYR  82  66  84  66 /  40  20  30  20
GGG  81  66  84  66 /  50  20  30  20
LFK  80  68  83  68 /  60  40  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/12
Hazardous weather outlook, May 29, 4:14 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
414 AM CDT Mon May 29 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-300015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
414 AM CDT Mon May 29 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Another round of showers and thunderstorms is expected today, with
the greatest coverage expected along and south of I 20. While
widespread severe thunderstorms are not expected, a couple of
isolated severe storms with damaging winds and large hail cannot
be ruled out entirely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An unsettled weather pattern will continue through this week, and
scattered showers and thunderstorms will be possible each day as
a result. However, no widespread hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through
tonight.

12

In the hours before

Local storm report, May 29, 6:52 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     TSTM WND DMG     GOLDONNA                32.02N 92.91W
05/28/2017                   NATCHITOCHES       LA   PUBLIC

            SIGNIFICANT DAMAGE TO TOWN OF GOLDANNA,
            GOLDONNA BAPTIST CHURCH LOST ROOF, MANY
            TREES DOWN/BROKEN OFF. MANY ROADS
            IMPASSABLE.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:02 PM CDTFlash Flood WarningSHVNacogdoches, Panola, Sabine, San Augustine, Shelby3 hr
May 28, 7:09 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine51 min
May 28, 10:06 PM CDTSpecial Weather StatementSHVSmith24 min
May 29, 9:05 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity5 days
May 29, 9:09 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby72 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.